Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 166, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 9, 2010, 3:22 PM CDT for Dickson County, Hickman County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2010, 3:22 PM CDT (20:22 UTC)
- Expired
- Jun 9, 2010, 3:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Dickson County, TN, Hickman County, TN
The radar
The Nashville radar (KOHX), 82 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 479 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:38 PM CDT, 44 minutes earlier.
Area forecast discussion, Jun 9, 2:38 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 238 PM CDT WED JUN 9 2010 .DISCUSSION... MAJOR THEMES THIS PACKAGE WILL BE GREATER THAN AVERAGE POSSIBILITIES FOR THUNDERSTORMS TONIGHT THROUGH FRIDAY... INCREASING HEAT AND HUMIDITY THROUGH THE WEEKEND... AND COLD FRONT WITH RELIEF FROM THE MUGGY WEATHER EARLY NEXT WEEK. REST OF THIS AFTERNOON AND TONIGHT...AIR MASS IS UNSTABLE AND VERY MOIST WHILE KBNA 12Z SOUNDING SHOWED PWAT OF OVER 2 INCHES. SCATTERED STORMS DEVELOPING EARLY THIS AFTERNOON SHOULD INCREASE IN COVERAGE. POTENTIAL FOR STRONG TO SEVERE STORMS EXISTS. HEAVY RAINFALL IS POSSIBLE BUT FAVORABLE STORM SPEED... 20 TO 25 MPH... SHOULD HELP KEEP THINGS IN CHECK. EXPECT STORMS TO DIMINISH MID/LATE EVENING BUT WILL KEEP POPS THRU THE NIGHT. THURSDAY/FRIDAY...WILL GO WITH CHC TO LIKELY POPS AGAIN THURSDAY AS AIRMASS CONTINUES TO BE UNSTABLE AND EXTREMELY MOIST. WEAK COLD FRONT OVER SOUTHERN MO/IL/IN TODAY IS EXPECTED TO STALL NEAR THE KY/TN BORDER... AND UPPER LEVEL LOW PRESENTLY OVER EAST TX WILL APPROACH TN FROM THE SOUTHWEST AND AID LIFT. GRADUAL WARMING TREND WILL INCREASE TEMPS A COUPLE DEGREES BUT WILL SLIGHTLY UNDERCUT MODEL GUIDANCE. POPS WILL DROP OFF AGAIN IN THE EVENING BUT INCREASE TO CHC CATEGORY AREAWIDE FRIDAY AS THAT UPPER LEVEL LOW MOVES EVEN CLOSER TO TN WITH CONTINUED RICH HUMIDITY. HEAT INDEX WILL INCREASE BY FRIDAY AS TEMPS CREEP INTO THE LOWER 90S WITH DAYTIME DEW POINTS AROUND 70. SAT/SUN...UPPER LEVEL LOW WILL MOVE AWAY FROM TN AND SOUTHERN H5 RIDGE WILL INCREASE SLIGHTLY. THIS WILL REDUCE THUNDERSTORM CHANCES OVER THE WEEKEND BUT NOT END THEM ALTOGETHER...AND WILL CARRY SLIGHT CHANCE TO CHANCE POPS BOTH DAYS. MAIN STORY THIS WEEKEND WILL BE THE HEAT...WITH MAX TEMPS IN THE 90S AND HIGH HUMIDITY. SPECIAL WEATHER STMT WAS ISSUED THIS MORNING TO HIGHLIGHT HEAT THREAT. RELIEF WILL ARRIVE MONDAY AS STRONG UPPER LEVEL LOW SWINGS INTO THE GREAT LAKES... AND SENDS A COLD FRONT PLUNGING INTO THE SE U.S. FRONT SHOULD ARRIVE IN MIDDLE TN ON MONDAY SO EXPECT MORE STORMS. COOLER AND MUCH DRIER AIR WITH NORTH WINDS ON TAP FOR TUESDAY AND WEDNESDAY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 71 89 72 91 / 30 60 20 40 CLARKSVILLE 69 88 70 89 / 30 50 20 40 CROSSVILLE 69 82 66 86 / 40 50 20 40 COLUMBIA 72 90 72 92 / 30 50 20 30 LAWRENCEBURG 72 89 71 91 / 30 50 30 30 WAVERLY 71 89 71 90 / 30 50 20 40 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && LV
Hazardous weather outlook, Jun 9, 7:35 AM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 735 AM CDT WED JUN 9 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-101130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 735 AM CDT WED JUN 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL BRING NUMEROUS THUNDERSTORMS TO THE AREA TODAY AND POSSIBLY TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE STORMS... MAINLY DAMAGING DOWNBURST WINDS AND HAIL. THE ATMOSPHERE WILL BE VERY MOIST THUS THUNDERSTORMS WILL PRODUCE VERY HEAVY DOWNPOURS AND POSSIBLY LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A LINGERING FRONTAL BOUNDARY WILL HELP SET OFF SCATTERED TO POSSIBLY NUMEROUS THUNDERSTORMS ON THURSDAY...SOME MAY EVEN BECOME STRONG TO SEVERE LOCALLY. ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND...BUT MAINLY AFTERNOONS AND EVENINGS. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 07
In the hours before
Special weather statement, Jun 9, 11:03 AM CDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1103 AM CDT WED JUN 9 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-101815- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 1103 AM CDT WED JUN 9 2010 ...EXTREME CAUTION ADVISED FOR HEAT AND HUMIDITY THIS WEEKEND... NUMEROUS OUTDOOR EVENTS WILL BE TAKING PLACE ACROSS MIDDLE TENNESSEE THIS WEEKEND. THOSE ORGANIZING AND PARTICIPATING IN THESE EVENTS SHOULD BE PREPARED FOR HEAT STRESS. HIGHS EACH DAY THROUGH THE WEEKEND WILL REACH THE LOW TO MID 90S WITH LOWS IN THE LOW TO MID 70S. HUMIDITY LEVELS WILL BE HIGH...AND THIS WILL MAKE IT FEEL EVEN MORE UNCOMFORTABLE. THE HEAT INDEX EACH AFTERNOON WILL PUSH NEAR 100. HERE ARE SOME SUGGESTIONS FOR THOSE WHO WILL BE OUTDOORS THIS WEEKEND... DRINK PLENTY OF NON ALCOHOLIC FLUIDS. WEAR LIGHT WEIGHT AND LIGHT COLORED CLOTHING. TAKE FREQUENT BREAKS IN THE SHADE AND TRY TO AVOID SUNBURN. MORE INFORMATION ABOUT HEAT SAFETY CAN BE FOUND AT HTTP://WWW.WEATHER.GOV/NASHVILLE IN ADDITION TO THE HEAT...SCATTERED THUNDERSTORMS WILL POSE A RISK THROUGH THE WEEKEND. LIGHTNING IS A DANGER WITH ALL THUNDERSTORMS. ALSO...SOME THUNDERSTORMS COULD PRODUCE LOCALLY STRONG WINDS. IF THUNDERSTORMS APPROACH...SEEK SHELTER. EVENT ORGANIZERS SHOULD HAVE PLANS IN PLACE FOR THUNDERSTORMS AND SEVERE WEATHER. 13
Special weather statement, Jun 9, 2:46 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 246 PM CDT WED JUN 9 2010 TNZ028-062>064-092015- CANNON-DEKALB-RUTHERFORD-WILSON- 246 PM CDT WED JUN 9 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CANNON...DEKALB...RUTHERFORD AND WILSON COUNTIES... AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR WALTERHILL AND ANOTHER ABOUT 10 MILES EAST OF WALTERHILL...MOVING EAST AT 20 MPH. PEOPLE IN NORTHEASTERN RUTHERFORD...NORTHERN CANNON...NORTHWESTERN DEKALB AND SOUTHEASTERN WILSON COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING...HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:15 PM CDT | Flash Flood Warning | OHX | Wilson | 3 hr |
| Jun 9, 3:19 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 26 min |
| Jun 9, 3:23 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Warren | 37 min |
| Jun 9, 3:34 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 26 min |
| Jun 9, 3:38 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Wilson | 37 min |
| Jun 9, 3:43 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 32 min |
| Jun 9, 3:48 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Wilson | 27 min |
| Jun 9, 3:59 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 46 min |
| Jun 9, 4:15 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, White, Wilson | 30 min |
| Jun 9, 4:18 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Warren | 27 min |
| Jun 9, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Van Buren, Warren, White | 34 min |
| Jun 9, 4:46 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 29 min |
| Jun 9, 4:50 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 25 min |
| Jun 9, 5:12 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Grundy, Warren | 33 min |
| Jun 9, 5:14 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury, Wayne | 31 min |
| Jun 9, 5:20 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 25 min |
| Jun 9, 5:25 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry, Wayne | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.